Alert archive / Colorado / Wind Advisories in 2007
Wind Advisory 3, NWS Grand Junction, CO
NWS Grand Junction, CO issued this wind advisory at Apr 10, 2007, 10:26 AM MDT for 8 counties in Colorado; San Juan County, Utah. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2007, 10:26 AM MDT (16:26 UTC)
- Expired
- Apr 10, 2007, 5:46 PM MDT
- In force
- 7 hr
- Issued by
- NWS Grand Junction, CO
Counties Archuleta County, CO, Dolores County, CO, Gunnison County, CO, La Plata County, CO, Mesa County, CO, Montezuma County, CO, Montrose County, CO, San Miguel County, CO, San Juan County, UT
The radar
The Grand Junction radar (KGJX), 127 km from the middle of the area, began a volume at 16:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 4.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1801 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -111 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KGJT 101626 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1026 AM MDT TUE APR 10 2007 COZ014-020>023-UTZ022-029-110000- /O.NEW.KGJT.WI.Y.0003.070410T1626Z-070411T0000Z/ UPPER GUNNISON RIVER VALLEY-PARADOX VALLEY/LOWER DOLORES RIVER- FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- SAN JUAN RIVER BASIN-SOUTHEAST UTAH-CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...GUNNISON...CIMARRON...GATEWAY...NUCLA... CORTEZ...DOVE CREEK...MANCOS...DURANGO...BAYFIELD...IGNACIO... PAGOSA SPRINGS AND VICINITY...BLANDING...BLUFF...MEXICAN HAT 1026 AM MDT TUE APR 10 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. WEST TO NORTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH CAN BE EXPECTED THROUGH THIS AFTERNOON ACROSS THE LOWER ELEVATIONS OF SOUTHEAST UTAH AND SOUTHWEST COLORADO...INCLUDING THE UPPER GUNNISON RIVER VALLEY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS75 KGJT 102125 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 325 PM MDT TUE APR 10 2007 COZ020>022-UTZ022-029-110530- /O.NEW.KGJT.FZ.W.0005.070411T0600Z-070411T1400Z/ /O.CON.KGJT.WI.Y.0003.000000T0000Z-070411T0000Z/ PARADOX VALLEY/LOWER DOLORES RIVER- FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- SOUTHEAST UTAH-CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...GATEWAY...NUCLA...CORTEZ...DOVE CREEK... MANCOS...DURANGO...BAYFIELD...IGNACIO...BLANDING...BLUFF... MEXICAN HAT 325 PM MDT TUE APR 10 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT WEDNESDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. WEST TO NORTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH CAN BE EXPECTED THROUGH LATE AFTERNOON. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ COZ006-007-011-UTZ027-110530- /O.NEW.KGJT.FZ.W.0005.070411T0600Z-070411T1400Z/ GRAND VALLEY-DEBEQUE TO SILT CORRIDOR- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-ARCHES/GRAND FLAT- INCLUDING THE CITIES OF...GRAND JUNCTION...FRUITA...PALISADE... RIFLE...SILT...PARACHUTE...MESA...CEDAREDGE...DELTA...HOTCHKISS... MONTROSE...MOAB...CASTLE VALLEY...THOMPSON SPRINGS 325 PM MDT TUE APR 10 2007 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT WEDNESDAY. A COLD AIRMASS ALOFT COMBINED WITH DIMINISHING WINDS AFTER DARK IN ADDITION TO CLEARING SKIES TOWARD MORNING WILL RESULT IN BELOW FREEZING TEMPERATURES BY EARLY WEDNESDAY MORNING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ COZ014-023-110000- /O.CON.KGJT.WI.Y.0003.000000T0000Z-070411T0000Z/ UPPER GUNNISON RIVER VALLEY-SAN JUAN RIVER BASIN- INCLUDING THE CITIES OF...GUNNISON...CIMARRON... PAGOSA SPRINGS AND VICINITY 325 PM MDT TUE APR 10 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. WEST TO NORTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH CAN BE EXPECTED THROUGH LATE THIS AFTERNOON. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KGJT 102346 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 546 PM MDT TUE APR 10 2007 COZ020>022-UTZ022-029-110800- /O.CAN.KGJT.WI.Y.0003.000000T0000Z-070411T0000Z/ /O.CON.KGJT.FZ.W.0005.070411T0600Z-070411T1400Z/ PARADOX VALLEY/LOWER DOLORES RIVER- FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- SOUTHEAST UTAH-CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...GATEWAY...NUCLA...CORTEZ...DOVE CREEK... MANCOS...DURANGO...BAYFIELD...IGNACIO...BLANDING...BLUFF... MEXICAN HAT 546 PM MDT TUE APR 10 2007 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT WEDNESDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS CANCELLED THE WIND ADVISORY. A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT WEDNESDAY. NORTHWEST WINDS REMAIN GUSTY THIS EVENING BUT HAVE DROPPED BELOW ADVISORY CRITERIA. VALLEY WINDS WILL CONTINUE TO DIMINISH THIS EARLY EVENING. AS THE WINDS BECOME LIGHT AFTER SUNSET...A COLD AIRMASS ALOFT AND CLEARING SKIES WILL RESULT IN BELOW FREEZING TEMPERATURES BY EARLY WEDNESDAY MORNING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ COZ014-023-110100- /O.CAN.KGJT.WI.Y.0003.000000T0000Z-070411T0000Z/ UPPER GUNNISON RIVER VALLEY-SAN JUAN RIVER BASIN- INCLUDING THE CITIES OF...GUNNISON...CIMARRON... PAGOSA SPRINGS AND VICINITY 546 PM MDT TUE APR 10 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS CANCELLED THE WIND ADVISORY. NORTHWEST WINDS REMAIN GUSTY THIS EVENING BUT HAVE DROPPED BELOW ADVISORY CRITERIA. VALLEY WINDS WILL CONTINUE TO DIMINISH THIS EARLY EVENING. $$ COZ006-007-011-UTZ027-110800- /O.CON.KGJT.FZ.W.0005.070411T0600Z-070411T1400Z/ GRAND VALLEY-DEBEQUE TO SILT CORRIDOR- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-ARCHES/GRAND FLAT- INCLUDING THE CITIES OF...GRAND JUNCTION...FRUITA...PALISADE... RIFLE...SILT...PARACHUTE...MESA...CEDAREDGE...DELTA...HOTCHKISS... MONTROSE...MOAB...CASTLE VALLEY...THOMPSON SPRINGS 546 PM MDT TUE APR 10 2007 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT WEDNESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT WEDNESDAY. A COLD AIRMASS ALOFT COMBINED WITH DIMINISHING WINDS AFTER DARK IN ADDITION TO CLEARING SKIES TOWARD MORNING WILL RESULT IN BELOW FREEZING TEMPERATURES BY EARLY WEDNESDAY MORNING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at Apr 10, 4:20 AM MDT, 6 hours 6 minutes earlier.
Area forecast discussion, Apr 10, 4:20 AM MDT, 6 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 420 AM MDT TUE APR 10 2007 .SHORT TERM (TODAY THROUGH WEDNESDAY NIGHT)... SURFACE COLD FRONT JUST SOUTH OF THE I70 CORRIDOR AT 10Z AND WILL CONTINUE TO MOVE SOUTH THIS MORNING. ACTIVE BAND OF CONVECTION ALONG THE FRONT WITH HEAVY SHOWERS AND OCCASIONAL LIGHTNING STRIKES. IN THE HIGH COUNTRY...MOST LIKELY SOME HEAVY SNOW SHOWERS AND VAIL PASS WEB CAM SHOW A SNOWPACKED HIGHWAY. SNOW AND BLOWING SNOW ADVISORY TO ACCOUNT FOR THE SNOW BANDS AND GUSTY WINDS THAT ARE MOST LIKELY ACCOMPANYING THE SHOWERS. RAIN AND SNOW WILL DIMINISH AS THE DAY PROGRESS AS THE AIR MASS STABILIZES BEHIND THE SURFACE FRONT. STRONG GRADIENT FLOW TODAY WILL LEAD TO GUSTY WINDS TODAY...ESPECIALLY AT CORTEZ AND DURANGO WITH THE FRONTAL PASSAGE AROUND NOONTIME. STRONG WESTERLY FLOW WILL GENERATE OROGRAPHIC SNOW BUT SNOWFALL RATES IN THE AFTERNOON WILL BE CONSIDERABLY LESS AS DRIER AIR OVER THE GREAT BASIN ADVECTS EAST OVER WRN COLORADO. GRADIENT FLOW SLACKENS TONIGHT AND OROGRAPHIC SNOW OVER COLORADOS NWRN MOUNTAINS WILL DIMINISH. CLEARING CONDITIONS FROM THE WEST WITH A COLDER AIR MASS MAY LEAD TO SPOTTY FREEZING TEMPERATURES IN THE LOWER VALLEYS. ANY CLEARING WILL BE SHORT LIVED AS UPSTREAM PACIFIC ENERGY CARVES OUT A COLD TROUGH OVER NEVADA AND UTAH. AFOREMENTIONED COLD FRONT THAT PULLS UP STATIONARY OVER NRN ARIZONA AND NRN NEW MEXICO RETURNS NORTHWARD AS A WARM FRONT (DO NOT SEE THIS VERY OFTEN). ISENTROPIC UPGLIDE WILL INCREASE CLOUD COVER FROM THE SOUTH ON WEDNESDAY AFTERNOON WITH SHOWERS INCREASING OVER THE SAN JUAN MOUNTAINS. MOISTURE QUICKLY SPREADS NORTHWARD TO THE WYOMING BORDER ON WEDNESDAY NIGHT. DESPITE THE WARM ADVECTIVE PATTERN...STATIC STABILITY WILL BE LOW WITH INCREASING QG FORCING. THEREFORE EXPECT SHOWERS TO INCREASE WEDNESDAY NIGHT FOR THE ENTIRE FORECAST AREA. .LONG TERM (THURSDAY THROUGH MONDAY)... THE COLD WINTER-LIKE STORM IS STILL ON TRACK THROUGH FRIDAY WITH IMPROVING CONDITIONS FOR THE WEEKEND. WINTER HIGHLIGHTS WILL POSSIBLY BE NEEDED THROUGH THURSDAY NIGHT. ALSO SUB-FREEZING TEMPERATURES MAY THREATEN THE FRUIT-GROWING VALLEYS MAINLY SATURDAY MORNING. THOSE WITH SENSITIVE OUTDOOR PLANTS SHOULD BE PREPARED TO TAKE ACTION FRIDAY NIGHT. EXCELLENT MODEL CONSISTENCY DIGGING THE UPPER LOW JUST SOUTH OF THE LATE THURSDAY. COLD ADVECTION AND GOOD INSTABILITY THURSDAY AFTERNOON-NIGHT WILL DRIVE THE SNOW LEVEL DOWN INTO SOME VALLEY LOCATIONS. THURSDAY NIGHT MIN TEMPS NOW LOOK TO STAY ABOVE FREEZING FOR THE LOWEST VALLEYS UNDER CLOUDS AND SHOWERS. BUT PROGGED MAX TEMPS FOR THURSDAY ADD SOME UNCERTAINTY ABOUT SNOW DENSITY AND THEREFORE ACCUMULATIONS. STILL MODEL SNOW ACCUMULATIONS OF 10 TO 20 INCHES IN THE MTNS MAY BE A GOOD ESTIMATE ABOVE 9K OR 10K FEET. WRAP AROUND MOISTURE AND DYNAMICS KEEPS FRIDAY ACTIVE. PARTIAL CLEARING FROM WEST TO EAST FRIDAY NIGHT WILL THREATEN FRUIT GROWERS WITH SUB-FREEZING TEMPS. RECOVERY EXPECTED SATURDAY WITH SOME INSTABILITY LIGHT SHOWERS POSSIBLE NEAR THE CONTINENTAL DIVIDE. RAMEY DRY AND A LITTLE WARMER ON SUNDAY AS A LARGE...BUT BRIEF...RIDGE IS FORECAST TO MOVE OVER THE AREA. THIS WILL BE REPLACED BY A LARGER LOW PRESSURE SYSTEM THAT IS CURRENTLY FORECAST TO MOVE INTO NORTHERN ARIZONA BY LATE MONDAY. && .GJT WATCHES/WARNINGS/ADVISORIES... .CO...SNOW AND BLOWING SNOW ADVISORY UNTIL NOON FOR ZONES 04 10 13. .UT...NONE. PF/BA/JOE
Hazardous weather outlook, Apr 10, 5:00 AM MDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 500 AM MDT TUE APR 10 2007 COZ001>014-017>023-UTZ022>025-027>029-111200- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 500 AM MDT TUE APR 10 2007 ...SNOW AND BLOWING SNOW ADVISORY FOR THE NORTHWESTERN COLORADO MOUNTAINS UNTIL NOON TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT A SURFACE COLD FRONT MOVING SOUTH OVER EASTERN UTAH AND WESTERN COLORADO BRINGS NUMEROUS SHOWERS WITH ISOLATED THUNDERSTORMS TODAY...ESPECIALLY OVER WESTERN COLORADO. IN THE HIGHER MOUNTAINS OF NORTHWEST COLORADO...EXPECT PERIODS OF SNOW WITH OCCASIONAL WHITEOUT CONDITIONS FROM HEAVY SNOW SHOWERS AND STRONG GUSTY WINDS. THE INTENSITY OF THE SNOW SHOWERS WILL DECREASE THIS AFTERNOON. LOCAL AREAS OF SUBFREEZING TEMPERATURES WILL OCCUR IN THE LOWER VALLEYS OF EASTERN UTAH AND WESTERN COLORADO. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A DEVELOPING STORM SYSTEM WILL BRING ANOTHER CHANCE OF RAIN AND SNOW WEDNESDAY NIGHT...THURSDAY...AND FRIDAY. SIGNIFICANT SNOW WILL BE POSSIBLE IN THE MOUNTAINS THAT WILL IMPACT TRAVEL OVER THE MOUNTAIN PASSES. ALSO...FREEZING TEMPERATURES ARE EXPECTED ACROSS THE LOWER VALLEYS OF WESTERN COLORADO AND EASTERN UTAH ON SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER... SPOTTERS ARE ENCOURAGED TO PHONE IN ANY REPORTS OF SIGNIFICANT RAIN OR SNOWFALL AMOUNTS.
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 2:48 AM MDT | Snow and Blowing Snow Advisory | GJT | Eagle, Garfield, Moffat, Pitkin, Rio Blanco, Routt | 9 hr |
| Apr 10, 3:25 PM MDT | Freeze Warning | GJT | Delta, Dolores, Garfield, Gunnison, La Plata, Mesa and 3 more | 17 hr |
| Apr 10, 3:46 PM MDT | Winter Storm Watch | GJT | Archuleta, Delta, Dolores, Eagle, Garfield, Gunnison and 8 more | 24 hr |
Nearby
Wind Advisories in Colorado, 2007Wind Advisories in Utah, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.